Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Having vomiting and cough. Prescribed augmentin and hydroxzine for ear infection and throat congestion. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
Took my 2 year old son to the dr on Friday bc I thought he was having ear infections again, but she said everything was fine except he had a little bit of fluid on his ears and his throat was a alittle red her conclusion was he had allergies and prescribed him augmentin and hydroxzine. Now he has got worse over the past couple of days has got this cough that is really bad and tonight he was trying to vomit i guess from all the drainage because he is so stuffed up and I have a humidifier going because the dr told me not to use a vaporizwr
Posted Mon, 16 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: It would be okay! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about your son's illness. Please, can you explain exactly what has changed for you to say he is a lot worse? From the information you have provided, I think you child is well covered for any possible ongoing infection. Being on a broad spectrum antibiotic like augmentin which takes care of virtually all common bacteria infections of the lungs and ENT organs, there is little to be worried about again. The other thing that needs attention is the control of symptoms with appropriate drugs. Fevers, vomiting, aches etc can be easily controlled with Tylenol and chlopromazine syrup while the hydroxzine tackles the suspected allergy. With this, am not too worried about the treatment. I just believe we need to address these symptoms. However, the symptoms and finding of your child are very suggestive of a viral infection and antibiotics may not have really be indicated at this moment but it doesn't represent any concerning threat to the child. Cough just makes the suspicion of a viral infection more likely. The humidifier would be of added advantage too. In summary, your child is well treated against any potential infection. Stay calm and monitor response to treatment. New symptoms would be manage accordingly It takes a while for all to return to normal. Just be patient. I wish him a speedy recovery. Thank you for using our services and feel free to ask for clarifications if need be. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Having vomiting and cough. Prescribed augmentin and hydroxzine for ear infection and throat congestion. What to do? 11 minutes later
Thank you. His temp has gone up and I have giving him Tylenol it's At 101.2 now which I know it's that bad but he keeps getting up coughing I guess since he has never been since but one other time in life it just worries me but. Thank you for your time.
Answered by Dr. Chobufo Ditah 36 minutes later
Brief Answer: Thank you too. Detailed Answer: I am sorry to hear about this high temperature value. Though high, it is not too concerning. In addition to Tylenol, please dress him lightly. If the temperature should rise even higher, you may want to wet a towel and place on him. I understand your worries. It is normal to feel that way. I wish him a speedy recovery. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor